Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Goodland, KS

September 2, 2021Hitchcock County, Nebraska

NWS Goodland, KS issued this special weather statement at Sep 2, 2021, 12:41 AM CDT for Hitchcock County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2021, 12:41 AM CDT (05:41 UTC)
Expired
Sep 2, 2021, 1:15 AM CDT
In force
34 min
Issued by
NWS Goodland, KS
Hail
0.00 in
Wind
50

County Hitchcock County, NE

The radar

The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2001 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

675 
WWUS83 KGLD 020541
SPSGLD

Special Weather Statement
National Weather Service Goodland KS
1241 AM CDT Thu Sep 2 2021
 
NEZ080-020615-
Hitchcock NE-
1241 AM CDT Thu Sep 2 2021

...A strong thunderstorm will impact portions of eastern Hitchcock
County through 115 AM CDT...

At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Trenton, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This strong thunderstorm will be near...
  Trenton around 1255 AM CDT.

Other locations in the path of this storm include Culbertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4015 10076 4000 10084 4001 10119 4035 10101
      4035 10076
TIME...MOT...LOC 0541Z 202DEG 29KT 4007 10100 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Vincent

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Sep 1, 6:35 PM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Sep 1, 6:35 PM CDT, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
535 PM MDT Wed Sep 1 2021

.SHORT TERM...(This evening through Thursday)
Issued at 257 PM MDT Wed Sep 1 2021

At the start of the short term period, the CWA is underneath an
upper air ridge between a trough to the west and another trough to
the east. By Wednesday evening, a shortwave disturbance is expected
to move over the CWA as the west trough moves eastward and pushes
the ridge along. At the surface, dry and windy conditions look to
continue bringing near-critical fire weather conditions to areas
along and west of the CO border during the afternoon. Forecasted
minimum RH values look to be in the upper teens and maximum wind
gust values exceed 30 mph in these areas. In the evening, models
are showing chances of isolated to scattered showers and
thunderstorms to begin in eastern CO though convective parameters
currently look to keep storms sub-severe at this time.
Wednesday's daytime high temperatures expect to be between the
lower 90s to lower 100s.

On Wednesday night, the CWA sees the upper air flow turn
southwesterly as the Canadian low controlling the trough journeys
eastward along with the shortwave disturbance still making its
way through the flow aloft. At the surface, a surface low looks to
move near the northeastern CO/southwestern NE border bringing up
moisture from the south as well bring good chances of isolated to
scattered showers and thunderstorms to eastward across the CWA
during overnight into Thursday. Again, storms do not look to be
severe overnight though locally heavy rainfall might be possible
of the eastern portions of the CWA as they see the higher end of a
forecasted QPF range between a few hundredths of an inch up to
almost around half an inch. Wednesday's overnight lows range
between the lower and upper 60s.

For Thursday, the upper air flow over the CWA continues to stay
northwesterly as the CWA looks to be underneath the inflection point
between the trough and ridge. By the evening, the Canadian low
looks to reach central Canada almost directly north of the CWA
with a shortwave trough moving over the CWA. Overnight, the CWA's
flow aloft looks to turn more west-southwesterly as the base of
the trough starts to move over the CWA. At the surface, scattered
to widespread showers and non-severe thunderstorms continue in the
morning through the early afternoon for the eastern half of the
CWA as the surface low moves through the CWA. Behind it, there
looks be a cold front passing through the area which looks to
bring another round convection to the CWA during the late
afternoon and evening hours. Thunderstorms during this time have
the possibility to be severe particularly for areas along and east
of a line from Stratton, NE to Tribune, KS. Current model
forecast convective parameters include 0-6km bulk shear values
look to be around 35-40 kts and MLCAPE values above 1500 J/kg. At
this time, potential hazards look to be large hail and damaging
winds should storms occur though a brief isolated tornado can not
be completely ruled out. Daytime high temperatures in the CWA on
Thursday expect to range from the middle 80s in the far
northwestern portions of the CWA to the lower 90s in the southern
portions. Thursday's overnight lows range from the upper 50s in
the northwestern areas of the CWA to the middle 60s in the
southeastern areas.

.LONG TERM...(Friday through Wednesday)
Issued at 221 PM MDT Wed Sep 1 2021

Going into the extended period, Friday's and Saturday's main wx
focus will be the chances for showers and thunderstorms.

For Friday, front to push south thru the region during the daytime
hours, followed by a stronger shortwave and associated surface
features for Friday evening. Greater areal coverage of QPF expected
with the second system. SPC has the CWA under a morphed Marginal
Risk with southern areas most prone for the fropa, while the western
CWA seeing the effects of the shortwave at night.

For Saturday, frontal boundary continues a push south of the CWA as
high pressure builds down thru the central Plains. Lee-side
troughing sets up along the Front Range late in the day. Moisture
along the tail-end/west side of the front will funnel northward into
west/southwest portions of the CWA. This could trigger some rw/trw
activity. Models do differ on how fast this does clear the region
going into Sunday morning, but for now will have tapering to dry wx.

For Sunday onward, the passage of the system on Saturday will allow
for upper level ridging in the west to become more amplified over
the Rockies with the latest GFS/ECMWF showing some drifting of the
ridge towards the Plains region. Overall there will be northwest
flow aloft, while at the surface, high pressure will roll across the
Plains Sunday/Monday setting up east of the CWA for Tuesday/
Wednesday. Lack of any appreciable moisture will allow for dry
conditions during this time, with a return to normal to above normal
temps for daytime highs. These dry conditions will also warrant a
watch on low RH readings going into monday, and thus fire wx
concerns.

For temps, chances for precipitation/clouds on Friday and Saturday
will help to hold down daytime highs. Looking for a range from the
upper 70s to mid 80s for Friday, and upper 70s to lower 80s on
Saturday. Temperature trend increases starting Sunday and on into
next week, with mid to upper 80s Sunday, upper 80s to mid 90s on
Monday then upper 80s to around 90F for next Tuesday and Wednesday.
Overnight lows will drop into the 50s. A few spots in the east could
be near 60F for a few nights.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 529 PM MDT Wed Sep 1 2021

VFR conditions are expected at KGLD terminal through the forecast
period. Southerly winds will remain breezy through 12Z Thursday
morning ranging from 15-20kts sustained and gusts to 26kts.
Thunderstorms in the vicinity of the terminal will be possible
between 07Z and 16Z with ceilings lowering to around 9000ft.
Precipitation chances diminish heading into the afternoon with
winds becoming southwesterly around 10kts by 17Z.

At KMCK, east-southeasterly winds remain breezy this evening,
becoming southerly by 08Z. There is a brief period between 04 and
08Z where low level wind shear will be possible. Showers and
storms in the vicinity of the terminal will be possible between 08
and 18Z with ceilings becoming as low as 5000ft around 12Z.
Maintaining low stratus in the area as the rain tapers off,
however, there is a small possibility of some fog developing in
the area. Confidence is low enough at the moment to omit the
mention from prevailing conditions.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...076
LONG TERM...JN
AVIATION...AW
Hazardous weather outlook, Sep 1, 8:40 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Goodland KS
740 PM MDT Wed Sep 1 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-030145-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
740 PM MDT Wed Sep 1 2021 /840 PM CDT Wed Sep 1 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

Isolated to scattered showers and thunderstorms will continue to move
through the Tri State area this evening and overnight. A few storms
may become strong with small hail and gusty winds possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY...

Isolated severe thunderstorms are possible across portions of the
Tri-State area during the afternoon and early evening hours on
Thursday, mainly in northwestern Kansas between 2 pm and 9 pm MDT.

Isolated severe thunderstorms are also possible on Friday afternoon
and evening for east-central Colorado as well as areas along and
south of I-70 in northwestern Kansas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed this evening, however spotters
are encouraged to call in any reports of gusty winds. Spotter
activation may be needed Thursday and Friday afternoon and evening.

In the hours before

Local storm report, Sep 1, 10:23 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
923 PM MDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     BURLINGTON              39.31N 102.27W
09/01/2021  M76 MPH          KIT CARSON         CO   MESONET

&&

JERRYK
Special weather statement, Sep 1, 10:27 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Goodland KS
927 PM MDT Wed Sep 1 2021

COZ091-KSZ013-020400-
Kit Carson County CO-Sherman KS-
927 PM MDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of east central Kit
Carson and northwestern Sherman Counties through 1000 PM MDT...

At 927 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Ruleton to Kanorado to 12
miles southeast of Burlington. Movement was northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

These storms will remain over mainly rural areas of east central Kit
Carson County and northwestern Sherman Counties.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 0 and 4.
 Interstate 70 in Colorado between mile markers 448 and 450.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3957 10205 3957 10175 3921 10208 3938 10211
TIME...MOT...LOC 0327Z 210DEG 47KT 3940 10208 3932 10204 3924 10207

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

DDT
Special weather statement, Sep 1, 10:48 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Goodland KS
948 PM MDT Wed Sep 1 2021

COZ091-092-KSZ001-013-027-020415-
Kit Carson County CO-Cheyenne County CO-Wallace KS-Sherman KS-
Cheyenne KS-
948 PM MDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of northeastern Cheyenne
and eastern Kit Carson Counties in east central Colorado,
northwestern Wallace County in west central Kansas, western Cheyenne
and western Sherman Counties in northwestern Kansas through 1015 PM
MDT/1115 PM CDT/...

At 947 PM MDT/1047 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles east of Bonny
Reservoir to 4 miles north of Ruleton to 7 miles southeast of
Kanorado to 8 miles southwest of Weskan. Movement was northeast at 25
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Ruleton and Weskan around 1005 PM MDT.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 0 and 20.
 Interstate 70 in Colorado between mile markers 441 and 450.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3871 10230 3918 10221 3937 10222 3957 10209
      3958 10205 3962 10205 3991 10169 3959 10153
      3943 10164 3886 10181
TIME...MOT...LOC 0347Z 233DEG 23KT 3959 10197 3940 10188 3924 10198
3881 10211

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DDT
Special weather statement, Sep 1, 11:15 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Goodland KS
1015 PM MDT Wed Sep 1 2021

COZ091-KSZ013-020445-
Kit Carson County CO-Sherman KS-
1015 PM MDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northeastern Kit
Carson and northwestern Sherman Counties through 1045 PM MDT...

At 1015 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Kanorado, moving north at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Kanorado around 1025 PM MDT.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 0 and 4.
 Interstate 70 in Colorado between mile markers 445 and 450.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3957 10212 3957 10187 3913 10205 3913 10216
TIME...MOT...LOC 0415Z 197DEG 32KT 3924 10206

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DDT
Local storm report, Sep 2, 12:02 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1102 PM MDT WED SEP 1 2021

...SUMMARY OF STORM REPORTS ACROSS THE TRI-STATE AREA DURING THE
AFTERNOON AND EVENING ON WEDNESDAY SEPTEMBER 01, 2021...

NOTE:  REPORTS ARE LISTED IN CHRONOLOGICAL ORDER.

==================================================================
..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..
==================================================================

0641 PM     TSTM WND DMG     SAINT FRANCIS           39.77N 101.80W
09/01/2021                   CHEYENNE           KS   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

0648 PM     TSTM WND GST     1 SSE SAINT FRANCIS     39.76N 101.79W
09/01/2021  M69 MPH          CHEYENNE           KS   AWOS

0812 PM     TSTM WND GST     4 S BURLINGTON          39.25N 102.28W
09/01/2021  M50 MPH          KIT CARSON         CO   ASOS

            THE ASOS WENT DOWN AFTER THIS OBSERVATION
            WAS TAKEN. IT IS UNKNOWN IF THIS WAS THE
            PEAK WIND GUST WITH THE STORM THAT MOVED
            THROUGH.

0818 PM     TSTM WND DMG     BURLINGTON              39.31N 102.27W
09/01/2021                   KIT CARSON         CO   911 CALL CENTER

            DISPATCH REPORTED THAT MUCH OF BURLINGTON IS
            WITHOUT POWER. THERE ARE DOWNED TREES AND
            POWER LINES. MOBILE HOMES ALSO SUSTAINED
            DAMAGE TO WINDOWS.

&&

VINCENT
Special weather statement, Sep 2, 12:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1241 AM CDT Thu Sep 2 2021

NEZ080-020615-
Hitchcock NE-
1241 AM CDT Thu Sep 2 2021

...A strong thunderstorm will impact portions of eastern Hitchcock
County through 115 AM CDT...

At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Trenton, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Trenton around 1255 AM CDT.

Other locations in the path of this storm include Culbertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4015 10076 4000 10084 4001 10119 4035 10101
      4035 10076
TIME...MOT...LOC 0541Z 202DEG 29KT 4007 10100

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Vincent

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:49 PM CDTSevere Thunderstorm Warning Considerable damage threatGLDCheyenne56 min
Sep 1, 10:27 PM CDTSpecial Weather StatementGLDSherman33 min
Sep 1, 10:48 PM CDTSpecial Weather StatementGLDCheyenne, Sherman27 min
Sep 1, 11:15 PM CDTSpecial Weather StatementGLDSherman30 min
Sep 2, 4:03 AM CDTSpecial Weather StatementGLDGove42 min
Sep 2, 6:33 PM CDTSpecial Weather StatementGLDGove27 min
Sep 2, 6:59 PM CDTSpecial Weather StatementGLDGove31 min
Sep 1, 8:09 PM CDTSpecial Weather StatementGLDCheyenne36 min
Sep 1, 8:34 PM CDTSpecial Weather StatementGLDCheyenne26 min
Sep 1, 9:01 PM CDTSpecial Weather StatementGLDKit Carson29 min
Sep 1, 9:17 PM CDTSpecial Weather StatementGLDKit Carson28 min
Sep 1, 9:59 PM CDTSevere Thunderstorm WarningGLDKit Carson46 min
Sep 1, 8:52 PM CDTSpecial Weather StatementGLDDundy23 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.